In the last six months my hearing in my good ear (I'm deaf in the left) has gotten worse in 7 out of 9 frequencies. At this rate I'll be completly deaf in a few years. It seems my current meds aren't doing the job but I hate to go to something stronger. Just out of curousity do you live in the mountains (as your screen name implies) If so, do you live in Colorado? I am not in the mountains but live on the front range, just outside of Boulder. I see the rheumy next week and I'm wondering if he's going to change my meds (Imuran and Plaquenil). No one know for sure if the deafness in my left ear is from the lupus, but with the right ear going now, I need to get as much info as I can. I haven;t heard much about hearing loss in lupus, so I looked it up. Lupylisa Hearing loss is more strongly associated with Sjogren's than with lupus or RA, but can happen. Plaquenil mayo clinic Ati hydroxychloroquine Pharmacodynamics of chloroquine Now have extreme tinnitus and greatly reduce hearing in right ear and beginning to lose the left ear hearing. All testing showed nothing. Now have a hearing aid for left ear and a possible Meniere"s diagnosis. No one is sure what went wrong. I and 68 years old and female. Seems I fit the profile for sudden hearing loss from the drug Plaquenil. The plaquenil should definitely be out of your system by now. There is something called autoimmune inner ear disease that my ENT mentioned to me that I may or may not have my rheumy said no, it's too rare. Some of the symptoms are tinnitus and high frequency hearing loss of unknown cause. Plaquenil is very effective for the symptoms of achiness and fatigue. However, there might be a price to pay in terms of retinal toxicity especially after taking it for as long as you have. Given that the alopecia had developed while you were on the plaquenil, it's not clear that going back on it will help that symptom much. Because I have Sjogren's my rheumatologist thought it was more likely the disease than the medication, and kept me on Plaquenil, but others may have a different response. Any information and personal experiences you can share are welcome. I recall that Plaquenil is associated with hearing loss so your doc has to consider whether it's (a) totally unrelated to either, (b) related to your lupus, (c) related to your medications, or (d) a combination of both. Plaquenil hearing loss Can Plaquenil cause Hearing Loss? - Treato, Plaquenil and tinnitus DailyStrength Plaquenil for pericarditisPlaquenil antimalarial medicationsHydroxychloroquine increase creatinineQuarantine procedure for saltwater fish chloroquineChloroquine aralen pharmacology Plaquenil and Hearing loss - from FDA reports Summary Hearing loss is found among people who take Plaquenil, especially for people who are female, 60+ old, have been taking the drug for 5 - 10 years, also take medication Enbrel, and have Pain. This study is created by eHealthMe based on reports of 48,911 people who have side effects when. Will you have Hearing loss with Plaquenil - eHealthMe. PLAQUENIL To Take or Not To Take?" Lupus Community.. Hearing loss in Plaquenil how severe and when it was.. Hydroxychloroquine Plaquenil is a drug that is classified as an anti-malarial drug. Plaquenil is prescribed for the treatment or prevention of malaria. It is also prescribed for the treatment of rheumatoid arthritis, lupus, and the side effects of lupus such as hair loss, joint pain, and more. Irreversible hearing loss was developed following long-term therapy with hydroxychloroquine. The present case was a HIV-positive man who developed hearing loss following short course one month hydroxychloroquine therapy and his problem was resolved following discontinuation of hydroxychloroquine and continuation of prednisolone." I recently saw my docd made him aware I had a hearing test which showed some hearing loss. The only thing I can think of is it being caused by the Sjogren's, I'm only 31. Anyway he suggested Plaquenil for disease progression. I did my research on the net and discovered Plaquenil is listed as an ototoxic medication. Now I'm confused.